Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 408, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 22, 2003, 8:05 PM CST for Henderson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2003, 8:05 PM CST (02:05 UTC)
- Expired
- Dec 22, 2003, 9:00 PM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 5:13 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 22, 5:13 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CST MON DEC 22 2003 .AVIATION... STRONG COLD FRONT WILL PUSH THROUGH KDFW TRACON 00-01Z AND KACT TRACON AROUND 02Z. STRONG WINDS ACCOMPANYING THIS SYSTEM AND FEEDING CONVECTION OVER E OKLAHOMA. ADDITIONAL TSRA/S EXPECTED TO FORM ON THE FRONT LATER THIS EVENING AS IT MOVES THROUGH EAST TEXAS. AFTERWARDS...A DECK OF MVFR CLOUDS (CURRENTLY OVER WEST OKLAHOMA ND THE TEXAS PANHANDLE WILL SPREAD OVER OUR LOCAL AIRPORTS 04-06Z AND LINGER UNTIL MID-MORNING TUESDAY. EXPECT SURFACE WINDS TO REMAIN QUITE STRONG OVERNIGHT THROUGH TUESDAY MORNING THEN RELAXING TO 10-20 KTS IN THE AFTERNOON. 75 && .UPDATE... 330 PM SEVERE THUNDERSTORM WATCH ISSUED FOR FAR NORTHEAST ZONES. CAP HAS ERODED OVER NORTHEAST TEXAS AND MODERATE INSTABILITY IS IN PLACE. PRE-FRONTAL TROF IS MOVING EASTWARD AND EXPECTED TO PROVIDE SOME EXTRA LIFT. THUNDERSTORMS SHOULD INITIATE SHORTLY. SEVERE THREAT IN OUR CWA WILL BE OVER QUICKLY EARLY THIS EVENING AS TROF MOVES EAST 30-35 MPH. 84 && .PREV DISCUSSION... 300 PM WIND ADVISORY EXPIRES 5 PM SO WILL NOT BE IN THIS PACKAGE. FRONT NOW LOCATED WICHITA FALLS-SAN ANGELO AND STILL MOVING EAST. CAPPED AIRMASS CONTINUES OVER NORTH TEXAS BUT STILL EXPECT CONVECTION TO INITIATE IN OUR FAR NORTHEAST AND EAST ZONES BY EARLY EVENING WITH THE BEST CHANCE IN THE NORTHEAST. SOME WRAP AROUND SHOWERS MAY REACH INTO THE NORTHEAST ZONES TOMORROW MORNING BEHIND THE FRONT BUT JUST A SLIGHT CHANCE. EXPECT POST FRONTAL WINDS IN THE 15-25 MPH RANGE TONIGHT AND TOMORROW WEAKENING TOMORROW AFTERNOON. WILL LET EVENING SHIFTS BUMP UP AND ISSUE WIND ADVISORY IF THEY SEE MORE WINDS TOMORROW...RIGHT NOW IT APPEARS NOT TO REACH ADVISORY CATEGORY. NEXT CHANCE FOR PRECIP IS FRIDAY NIGHT/SATURDAY MORNING WITH NEXT COLD FRONT. MODELS ALSO HINT THAT MONDAY NIGHT/TUESDAY MORNING A LOW FORMS IN SOUTH TEXAS AND PUMPS MOISTURE UP OVER THE FRONT BRINGING PRECIP INTO OUR SOUTHEAST ZONES SPREADING INTO CENTRAL AND EAST ZONES TUESDAY. WILL CALL THAT A CHANCE OF PRECIP FOR NOW SINCE ITS A LONG WAY OFF. 84 && DALLAS-FT. WORTH, TX 43 58 35 58 / 20 10 0 0 WACO, TX 45 59 33 59 / 20 10 0 0 PARIS, TX 44 57 34 56 / 60 20 0 0 DENTON, TX 43 57 34 56 / 20 10 0 0 MCKINNEY, TX 43 57 34 56 / 20 10 0 0 DALLAS, TX 43 58 35 58 / 20 10 0 0 TERRELL, TX 45 57 34 57 / 50 10 0 0 CORSICANA, TX 44 58 34 58 / 30 10 0 0 TEMPLE, TX 45 59 33 59 / 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE &&
Hazardous weather outlook, Dec 22, 5:22 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 522 PM CST MON DEC 22 2003 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 522 PM CST MON DEC 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT...THOUGH A FEW STRONG STORMS WITH SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS MAY DEVELOP AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT FOR ANY STORMS SHOULD BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING...FOR AREAS MAINLY EAST OF INTERSTATE 35. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 58
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.